Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2000, 6:25 PM MDT for Kiowa County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 6:25 PM MDT (00:25 UTC)
- Expired
- Aug 6, 2000, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 070025 SVRPUB COC061-070130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 625 PM MDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO * UNTIL 730 PM MDT * AT 625 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 4 MILES NORTH OF CHIVINGTON...OR ABOUT 29 MILES NORTH OF LAMAR...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED WILL BE... BRANDON AROUND 635 PM MDT SHERIDAN LAKE AROUND 650 PM MDT TOWNER AROUND 720 PM MDT AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3858 10264 3840 10263 3840 10207 3860 10208
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:08 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 6, 2:08 PM MDT, 4 hours 17 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 208 PM MDT SUN AUG 6 2000 MAIN WEATHER FOCUS IS SHORT-TERM ONGOING CONVECTION. AT THIS WRITING...CWFA CURRENTLY SEEING THUNDERSTORMS FIRE UP ALONG THE EASTERN SLOPES WITH MAXIMUM TEMPERATURES RUNNING SOME 5F-10F COOLER OVER THE EASTERN PLAINS AS COMPARED TO SATURDAY AFTERNOON. LATEST SATELLITE SHOWS WEAK COOL FRONT WHICH BROUGHT COOLER BUT STILL RELATIVELY MOIST AIR RUNNING FROM SOUTH OF KLVS, NEW MEXICO TO SOUTH OF KDHT, TEXAS. 18Z GOES SOUNDER INDICATES THAT PRECIPITABLE WATER UP A BIT TO AROUND 1 INCH MAJORITY OF THE EASTERN PLAINS AND EASTERN SLOPES. GOES SOUNDER 18Z LIS IN THE -4 TO -9 RANGE OVER THE PLAINS BUT 18Z GOES CAPES GENERALLY UNDER 1300 J/KG. EARLIER THIS AFTERNOON HAD REPORT OF PEA-SIZED HAIL AT HIGHER ELEVATION SAN ISABEL AND WOULD NOT BE TOO SURPRISED TO SEE A FEW THUNDERSTORMS REACH SEVERE LEVELS...AT LEAST FOR A BRIEF PERIOD AND WILL CONTINUE TO MONITOR...SEE SIGNIFICANT WEATHER OUTLOOK. FOR TONIGHT...WILL PAINT EASTERN CWFA WITH WIDELY SCATTERED TO SCATTERED POPS...WHILE WESTERN CWFA SHOULD SEE ISOLATED TO WIDELY SCATTERED POPS. MONDAY...MODELS INDICATE SOME DRYING AND WARMING PUSHING INTO CWFA FROM THE WEST...HOWEVER 850/700 MB THETA-E RIDGE COVERS FAR SOUTHEAST FOR BEST CHANCE OF POPS. EXPECT MAXIMUM TEMPERATURES ON MONDAY TO REBOUND A CATEGORY OR TWO AS COMPARED TO SUNDAY AFTERNOON. ON TUESDAY...WILL CONTINUE WITH BEST CHANCE OF POPS FAR EASTERN CWFA AS 850/700 THETA E AXIS CONTINUES IN THIS REGION...ALSO AVN INDICATING THAT SURGE FROM THE NORTH COULD APPROACH OR ENTER CWFA LATER IN THE DAY. MAXIMUM TEMPERATURES ON TUESDAY SHOULD BE SIMILAR TO VALUES NOTED ON MONDAY. FOR THE EXTENDED...WEDNESDAY THROUGH FRIDAY...MRF INDICATES UPPER HIGH REDEVELOPING OVER COLORADO...WHICH SHOULD ALLOW ABOVE CLIMATOLOGICAL TEMPERATURES TO CONTINUE...HOWEVER ENOUGH MOISTURE AVAILABLE TO SUPPORT MENTION OF POPS EACH DAY. .PUB...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.